Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 59, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 27, 2007, 4:03 PM CDT for Tom Green County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2007, 4:03 PM CDT (21:03 UTC)
- Expired
- May 27, 2007, 6:00 PM CDT
- In force
- 117 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 5 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 272103
FFWSJT
TXC451-272300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
403 PM CDT SUN MAY 27 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL TOM GREEN COUNTY IN WEST CENTRAL TEXAS
* UNTIL 600 PM CDT
* AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
BE ESPECIALLY CAUTIOUS NEAR FLOOD PRONE AREAS ALONG THE RED ARROYO AT
THE MCDONALDS ON SOUTHWEST BOULEVARD AND ALONG COLLEGE HILLS
BOULEVARD....ALONG SUL ROSS BOULEVARD...ALONG PULLIAM...AND AT THE
INTERSECTION OF SPAULDING AND NORTH ARCHER.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
ANGELO.
LAT...LON 3123 10069 3122 10048 3133 10033 3158 10032
3153 10057 3133 10069
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:04 PM CDT, 59 minutes earlier.
Area forecast discussion, May 27, 3:04 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 304 PM CDT SUN MAY 27 2007 .SHORT TERM (TONIGHT-TUESDAY)...UNCERTAIN FORECAST OVER THE NEXT SEVERAL DAYS WITH WITH MODELS NO HELP AS THEY ARE AT ODDS WITH ONE ANOTHER. SAME AS YESTERDAY...SEVERAL SPINS ARE NOTED ON THE SATELLITE. ONE JUST TO THE EAST OF SAN SABA COUNTY AND ANOTHER BETWEEN STERLING CITY AND MIDLAND. THESE FEATURES IN COMBINATION WITH DAY TIME HEATING HAVE INITIATED SEVERAL AREAS OF THUNDERSTORMS THAT ARE NOT MOVING VERY MUCH. ITS MORE OF THE OUTFLOWS PROPAGATING ALONG AND NEW STORMS DEVELOPING ALONG THE OUTFLOWS. THESE SHOULD DISSIPATE WITH LOSS OF DAYTIME HEATING AND THE BEST CHANCE OF RAIN SHIFTS BACK TO THE EAST OVERNIGHT. WILL ALSO HAVE TO WATCH THE FEATURE MOVING ACROSS MEXICO. AT THIS TIME...THINK THESE WILL DISSIPATE AS WELL...BUT THE FEATURE ASSOCIATED WITH IT WILL BEGIN TO SLOW AND BE APPROACHING WEST CENTRAL TEXAS LATE TOMORROW AND TOMORROW EVENING. EXPECT THEN SHOWERS AND THUNDERSTORMS WILL DEVELOP TOMORROW AFTERNOON AND EVENING WITH THIS FEATURE AND MOVE INTO WEST CENTRAL TEXAS FROM THE WEST. RAIN CHANCES FORECAST TO DIMINISH AGAIN ON TUESDAY...BUT CAN NOT RULE OUT ISOLATED AFTERNOON AND EVENING ACTIVITY. TEMPERATURES WILL CONTINUE TO WARM A LITTLE EACH DAY WITH LESS RAINFALL COVERAGE. .LONG TERM (WEDNESDAY-SUNDAY)...VERY UNCERTAIN FORECAST IN THE OUT PERIODS. GFS SIGNIFICANTLY BACKED OFF THE FROPA FOR WEDNESDAY AND THURSDAY. WHILE THE NAM AND ECMWF STILL BRING FRONT/OUTFLOW THROUGH THE AREA. WITH THE UNCERTAINTY AND TIMING ISSUES COMING INTO QUESTION...WILL TREND TEMPS UP JUST A BIT AND STAY WELL BELOW GUIDANCE VALUES...STILL MAY BE TOO WARM IF THE NAM AND ECMWF VERIFY. ALSO LOWERED POPS SOME...BUT STAYED ABOVE THE GUIDANCE NUMBERS QUITE A BIT. THESE NUMBERS COULD BE HIGHER AS WELL IF THE NAM/ECMWF VERIFY AS WELL...SO WE WILL HAVE TO SEE THE TRENDS IN LATTER MODEL RUNS. FORECAST BEYOND FRIDAY STAYED PRETTY CONSISTENT WITH THE WARM RIDGE CURRENTLY OVER THE BAJA AND WESTERN MEXICO BUILDING NORTHEAST A BIT. STILL TEMPERATURES IN THE 90S A POSSIBILITY FOR THE WEEKEND...BUT HERE TOO STAYED BELOW THE GUIDANCE VALUES DUE TO THE WET GROUND AND FOR THE SOUTHEASTERLY FLOW STILL FORECAST THAT WOULD CONTINUE TO PUMP GULF MOISTURE INTO THE REGION. BRAZZELL && .PRELIMINARY POINT TEMPS/POPS... ABILENE 64 84 65 85 / 20 20 30 20 SAN ANGELO 62 86 67 88 / 20 20 30 20 JUNCTION 63 84 66 86 / 30 20 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 27/27
Hazardous weather outlook, May 27, 2:49 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 249 PM CDT SUN MAY 27 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-282000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 249 PM CDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE COMBINATION OF AN UPPER LEVEL TROUGH AND WEAK UPPER LEVEL DISTURBANCES WILL BRING SHOWERS AND THUNDERSTORMS THROUGHOUT THE AFTERNOON AND EARLY EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE VERY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. LOCALIZED FLOODING IS POSSIBLE FOR AREAS WHERE SHOWERS AND THUNDERSTORMS DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HE COMBINATION OF AN UPPER LEVEL TROUGH AND WEAK UPPER LEVEL DISTURBANCES WILL BRING SHOWERS AND THUNDERSTORMS FOR MEMORIAL DAY. AND ONCE AGAIN THE MAIN THREAT WILL BE HEAVY RAINFALL...GUSTY WINDS AND OCCASIONAL TO FREQUENT LIGHTNING. THE APPROACH AND ARRIVAL OF A COLD FRONT WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS LATE WEDNESDAY AFTERNOON INTO THURSDAY. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, May 27, 3:48 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
348 PM CDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM FLASH FLOOD 1 N MELVIN 31.21N 99.58W
05/27/2007 MCCULLOCH TX LAW ENFORCEMENT
WATER OVER THE ROAD ON HWY 87 NEAR THE CONCHO COUNTY
LINE. TRAFFIC IS BACKED UP AT THIS TIME.
&&
JBRAZZELThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:46 PM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 3 hr |
| May 27, 3:19 PM CDT | Flash Flood Warning | SJT | Concho, McCulloch, Menard | 56 min |
| May 27, 4:03 PM CDT | Flash Flood Warning | SJT | Tom Green | 117 min |
| May 27, 4:08 PM CDT | Flash Flood Warning | SJT | Concho, McCulloch, Menard | 2 hr |
| May 27, 5:30 PM CDT | Flash Flood Warning | SJT | Brown | 2 hr |
| May 27, 5:58 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 47 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.